Alert archive / Illinois / Wind Advisories in 2009
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Feb 10, 2009, 12:36 PM CST for 33 counties in Illinois. It took effect at Feb 11, 2009, 3:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 12:36 PM CST (18:36 UTC)
- In effect from
- Feb 11, 2009, 3:00 AM CST
- Expired
- Feb 11, 2009, 9:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
All 33 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 101836 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1236 PM CST TUE FEB 10 2009 ...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE TONIGHT THROUGH WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO CENTRAL ILLINOIS WEDNESDAY MORNING...BRINGING STRONG SOUTHERLY WINDS OF BETWEEN 30 AND 40 MPH TO LOCATIONS ALONG AND EAST OF I-55. WIND GUSTS COULD POTENTIALLY REACH 50 MPH AS THE LOW TRACKS THROUGH THE AREA...ESPECIALLY ALONG AND EAST OF THE I-57 CORRIDOR. AS THE LOW TRACKS INTO THE GREAT LAKES BY WEDNESDAY AFTERNOON...WINDS WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY EVENING. ILZ038-042>046-051>057-061>063-066>068-071>073-110400- /O.NEW.KILX.WI.Y.0001.090211T0900Z-090212T0300Z/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 1236 PM CST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST WEDNESDAY. SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH LATE TONIGHT INTO WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES WEDNESDAY MORNING...ESPECIALLY ALONG AND EAST OF I-57. THE WINDS WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY WEDNESDAY EVENING AS THE LOW MOVES INTO THE GREAT LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARNES
5 follow-up statements
000 WWUS73 KILX 110359 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 959 PM CST TUE FEB 10 2009 ...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE TONIGHT THROUGH WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO CENTRAL ILLINOIS WEDNESDAY MORNING...BRINGING STRONG SOUTHERLY WINDS OF BETWEEN 30 AND 40 MPH TO LOCATIONS ALONG AND EAST OF I-55. WIND GUSTS COULD POTENTIALLY REACH 50 MPH AS THE LOW TRACKS THROUGH THE AREA...ESPECIALLY ALONG AND EAST OF THE I-57 CORRIDOR. AS THE LOW TRACKS INTO THE GREAT LAKES BY WEDNESDAY AFTERNOON...WINDS WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY EVENING. ILZ038-042>046-051>057-061>063-066>068-071>073-110900- /O.CON.KILX.WI.Y.0001.090211T0900Z-090212T0300Z/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 959 PM CST TUE FEB 10 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST WEDNESDAY. SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH LATE TONIGHT INTO WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES WEDNESDAY MORNING...ESPECIALLY ALONG AND EAST OF I-57. THE WINDS WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY WEDNESDAY EVENING AS THE LOW MOVES INTO THE GREAT LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AUTEN
000 WWUS73 KILX 110908 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 AM CST WED FEB 11 2009 ...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE TONIGHT THROUGH WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO CENTRAL ILLINOIS WEDNESDAY MORNING...BRINGING STRONG SOUTHERLY WINDS OF BETWEEN 30 AND 40 MPH TO LOCATIONS EAST OF I-55...AS WELL AS STRONG WEST NORTHWESTERLY WINDS ALONG AND WEST OF I-55. WIND GUSTS COULD POTENTIALLY REACH 50 TO 55 MPH AS THE LOW TRACKS THROUGH THE AREA...ESPECIALLY ALONG AND EAST OF THE I-55 CORRIDOR. AS THE LOW TRACKS INTO THE GREAT LAKES BY WEDNESDAY AFTERNOON...WINDS WILL SWING AROUND TO THE WEST ACROSS THE ENTIRE REGION AND INTENSIFY BRIEFLY IN THE LATE AFTERNOON BEFORE GRADUALLY SUBSIDING LATE IN THE EVENING. ILZ029>031-036-037-040-041-047>050-111515- /O.EXA.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/ PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-MASON-CASS- MENARD-SCOTT-MORGAN- INCLUDING THE CITIES OF...PEORIA...HAVANA...JACKSONVILLE 308 AM CST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. NORTH NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES WEDNESDAY MORNING...ESPECIALLY ALONG AND WEST OF INTERSTATE 55...INCREASING ESPECIALLY INTO THE EARLY AFTERNOON HOURS. THE WINDS WILL SWING AROUND TO THE WEST LATER IN THE AFTERNOON AND INCREASE...CREATING VERY BAD DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG NORTH SOUTH ORIENTED ROADS...ESPECIALLY ALONG THE INTERSTATE 55 CORRIDOR. WINDS WILL GRADUALLY SUBSIDE BY LATE WEDNESDAY EVENING AS THE LOW MOVES INTO THE GREAT LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ILZ038-042>046-051>057-061>063-066>068-071>073-111515- /O.CON.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 308 AM CST WED FEB 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WEDNESDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE AREA. WINDS MAY GUST UP TO 50 MPH AT TIMES WEDNESDAY MORNING...INCREASING INTO THE AFTERNOON AS THE LOW PRESSURE SYSTEM DEEPENS OVER CENTRAL ILLINOIS...ESPECIALLY ALONG AND EAST OF I-57. THE WINDS WILL SWING AROUND TO THE WEST AND GRADUALLY SUBSIDE BY LATE WEDNESDAY EVENING AS THE LOW MOVES INTO THE GREAT LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KILX 111453 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 853 AM CST WED FEB 11 2009 ...STRONG WINDS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING... .A DEEPENING AREA OF LOW PRESSURE WILL TRACK ACROSS CENTRAL ILLINOIS THIS MORNING...THEN INTO NORTHERN INDIANA BY THIS AFTERNOON. VERY STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THE LOW AS IT EXITS THE REGION THIS AFTERNOON AND EVENING. SUSTAINED WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THE WINDS WILL GRADUALLY SUBSIDE LATER THIS EVENING. ILZ029>031-036>038-040>057-061>063-066>068-071>073-112200- /O.CON.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/ PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL... HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 853 AM CST WED FEB 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WEST TO NORTHWEST WINDS OF BETWEEN 25 AND 35 MPH WILL DEVELOP THIS AFTERNOON AS A DEEPENING AREA OF LOW PRESSURE TRACKS ACROSS CENTRAL ILLINOIS INTO NORTHERN INDIANA. WINDS WILL GUST AS HIGH AS 45 MPH AT TIMES...PARTICULARLY BETWEEN 2 PM AND 7 PM. THE WINDS WILL THEN BEGIN TO SUBSIDE LATER THIS EVENING. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION THIS AFTERNOON...ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 55. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARNES
000 WWUS73 KILX 112126 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 326 PM CST WED FEB 11 2009 ...STRONG WINDS TO CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING... .AN AREA OF LOW PRESSURE OVER NORTHERN INDIANA WILL CONTINUE TO TRACK NORTHEAST THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL REMAIN OVER THE AREAS THROUGH THE EVENING HOURS...AS THE LOW PRESSURE CENTER PULSS NORTHEAST OUT OF THE AREA. WINDS WILL BE 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THE WINDS WILL GRADUALLY SUBSIDE LATE THIS EVENING. ILZ029>031-036>038-040>057-061>063-066>068-071>073-120130- /O.CON.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/ PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL... HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 326 PM CST WED FEB 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WEST TO NORTHWEST WINDS OF BETWEEN 25 AND 35 MPH WILL CONTINUE OVER THE AREA AS A LOW PRESSURE CENTER TRACKS FROM NORTHERN INDIANA NORTHEASTWARD. WINDS WILL GUST AS HIGH AS 45 MPH AT TIMES. THE WINDS WILL THEN BEGIN TO SUBSIDE LATE THIS EVENING. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOETSCH
000 WWUS73 KILX 120306 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 906 PM CST WED FEB 11 2009 ILZ029>031-036>038-040>057-061>063-066>068-071>073-120415- /O.EXP.KILX.WI.Y.0001.000000T0000Z-090212T0300Z/ PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL... HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 906 PM CST WED FEB 11 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS REMAIN GUSTY ACROSS THE AREA...BUT WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY WAS ALLOWED TO EXPIRE. $$ AUTEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:00 PM CST, 36 minutes earlier.
Area forecast discussion, Feb 10, 12:00 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1200 PM CST TUE FEB 10 2009 .DISCUSSION... ISSUED 1035 AM CST TUE FEB 10 2009 MORNING SURFACE ANALYSIS SHOWS 984MB LOW CENTERED OVER MINNESOTA...WITH WEAKENING FRONTAL BOUNDARY EXTENDING ACROSS THE LOWER GREAT LAKES THEN SOUTHWESTWARD ALONG THE OHIO RIVER VALLEY. DRIER AIR HAS ADVECTED INTO CENTRAL ILLINOIS BEHIND THE FRONT...AS EVIDENCED BY DEWPOINTS FALLING INTO THE 40S ALONG AND WEST OF I-55. FURTHER EAST AND SOUTH...GOOD FEED OF MOISTURE CONTINUES TO STREAM NORTHEASTWARD FROM THE GULF OF MEXICO...WITH WIDESPREAD SHOWERS OCCURRING ALONG THE FRONT ACROSS THE OHIO RIVER VALLEY. A SUBTLE MID-LEVEL SHORT-WAVE SEEN ON WATER VAPOR IMAGERY IS HELPING THE RAIN AREA SHIFT SLIGHTLY NORTHWARD THIS MORNING...WITH AREA RADAR LOOPS SHOWING PRECIP LIFTING INTO FAR SOUTHERN ILLINOIS. 12Z MODEL DATA INDICATES THIS RAIN WILL REMAIN JUST S OF THE KILX CWA...HOWEVER BASED ON SATELLITE/RADAR LOOPS...THINK A SLIGHT CHANCE FOR SHOWERS IS JUSTIFIED ACROSS THE FAR SE. WILL UPDATE THE ZONES ACCORDINGLY. ELSEWHERE AROUND CENTRAL ILLINOIS...FORECAST IS RIGHT ON TRACK...WITH PARTLY SUNNY SKIES AND HIGH TEMPS RISING WELL INTO THE 60S. && .AVIATION... ISSUED 1154 AM CST TUE FEB 10 2009 LOW PRESSURE WILL TRACK NORTHEASTWARD ACROSS CENTRAL ILLINOIS WEDNESDAY MORNING...SPREADING RAIN AND THUNDERSTORMS INTO THE AREA. GUSTY SOUTHWESTERLY WINDS THIS AFTERNOON WILL SUBSIDE AND BEGIN TO BACK TO E/SE LATER THIS EVENING AS THE LOW APPROACHES FROM THE SOUTHWEST. CEILINGS WILL RAPIDLY LOWER AFTER 04Z...WITH RAIN BEGINNING AT THE I-72 TERMINALS BY AROUND 07Z. PRECIP WILL THEN SPREAD FURTHER NORTH TO BOTH KPIA AND KBMI BETWEEN 08 AND 09Z. CEILINGS ARE EXPECTED TO DROP TO AROUND 1000FT WITH VISBYS REDUCED TO BETWEEN 2 AND 3 SM. WIDESPREAD RAIN IS ANTICIPATED...WITH EMBEDDED THUNDERSTORMS. WILL HANDLE THIS WITH A PREDOMINANT RAIN GROUP AND VCTS UNTIL EXACT TIMING OF STORMS CAN BE BETTER DETERMINED. WINDS WILL CONTINUE TO BACK TO E/NE OVERNIGHT...PARTICULARLY AT KPIA WHICH WILL REMAIN TO THE LEFT OF THE LOW PATH. FURTHER EAST...WINDS AT KDEC AND KCMI WILL MAINTAIN AN E/SE COMPONENT AS THEY WILL BE TO THE RIGHT OF THE LOW PATH. BUFKIT MOMENTUM TRANSFER IS SUGGESTING WINDS AT THE EASTERN TERMINALS INCREASING TO BETWEEN 20 AND 30KT WITH GUSTS PERHAPS AS HIGH AS 35 TO 40KT AFTER 12Z AS THE LOW TRACKS ALONG THE I-55 CORRIDOR. BARNES && .PREV DISCUSSION... ISSUED 248 AM CST TUE FEB 10 2009 SFC LOW SPINNING THROUGH THE UPPER MIDWEST THIS MORNING...WITH A VERY GOOD REPRESENTATION ON SATELLITE IMAGERY. FRONT HAS MADE IT THROUGH THE FORECAST AREA...THOUGH WITH THE LOW STILL TO THE NW...SFC FLOW IS STILL OUT OF THE SOUTH. MAIN ISSUES FOR THE FORECAST REVOLVE AROUND THE NEXT WAVE EJECTING OUT OF THE SW TONIGHT. TWO MAIN ISSUES ARE WIND AND QPF. MODEL PERFORMANCE HAS BEEN STEERING THE DECISIONS REGARDING HEADLINES ON BOTH COUNTS. IN THE SHORTER TERM...THE GFS HAS BEEN FAR TOO FAST AND AGGRESSIVE WITH THE NEXT WAVE. OTHER THAN THE FACT THAT IT IS AN OUTLIER...THE ECMWF HAS MUCH BETTER RUN TO RUN CONSISTENCY AND THE GFS STRENGTH AND QPF HAVE NOT PERFORMED WELL ON THE SYSTEM THAT JUST EXITED. AS A RESULT...FORECAST IS A BIT CONSERVATIVE...LEANING FAR MORE HEAVILY ON THE ECMWF AND THE NAM...AS RECOMMENDED BY HPC AS WELL. SHORT TERM...TODAY AND TOMORROW... TODAY A BIT OF A BREAK FROM THE PRECIP...AND THE WINDS DYING DOWN A BIT BRIEFLY. HOWEVER...A BIT CONCERNED ABOUT DEVELOPMENT OF LLVL CLOUDS IN THE NW ASSOCIATED WITH TROF SPOKES ROTATING AROUND THE UPPER LEVEL LOW. THE LOW IS PROGGED TO PULL OUT TO THE NORTH AND EAST...AWAY FROM THE MIDWEST...AND HAVE REFRAINED FROM PUTTING IN THE LOW CLOUDS IN THE NORTH. ANOTHER WAVE MOVES OUT OF THE SW TODAY...SPINNING UP A SFC LOW OVER THE SRN PLAINS. ONSET OF PRECIP IS STILL A PROBLEM. NAM IS SCANT WITH PRECIP BEFORE 06Z IN THE QPF FIELDS...HOWEVER...FRONTOGENESIS OF THE WARM FRONT IS A BIT CHOPPY IN THE MSL MAP. WITH PLENTY OF WAA GOING ON ALL DAY...CANNOT RULE OUT AN EARLIER ONSET TO THE PRECIP BEFORE MIDNIGHT...IF ONLY SPOTTY WAA SHOWERY ACTIVITY. HAVE NOT PULLED OUT THE POPS PRIOR TO MIDNIGHT AS A RESULT. BEYOND MIDNIGHT...MUCH BETTER CHANCES FOR THUNDER AS THE UPPER LEVEL LOW MOVES THROUGH MO AND INTO WRN ILLINOIS. WEDNESDAY...AS THE LOW MOVES OVER THE THE MIDWEST...THE MODELS HAVE SHIFTED TO A FAR MORE NEGATIVELY TILTED TROF ALOFT...MOSTLY AS THE LOW SHIFTS NE OF THE FA. THIS WOULD SUGGEST A MORE RAPID DEEPENING OF THE SFC LOW...AND THE SFC LOWS IN THE MODELS ARE RATHER STRONG IN DEVELOPING A PRESSURE GRADIENT LATER WEDNESDAY...RESULTING IN AN IMPRESSIVE INCREASE IN SFC WINDS THROUGH THE AFTERNOON. THAT BEING SAID...THE MOS IS STILL JUST BELOW ADVISORY CRITERIA FOR MUCH OF THE DAY...WITH THE EXCEPTION BEING THE OUTLIER GFS MOS. THE LOW THAT JUST PASSED THROUGH THE MIDWEST HAD A SIMILAR TREATMENT OF THE UPPER LOWS TILT AND SFC LOW DEEPENING...AND THE LOW IN THE UPPER MIDWEST IS CURRENTLY NOT REACHING ADVISORY CRITERIA THIS MORNING. AT THIS POINT...ITS TOO EARLY AND QUESTIONABLE FOR AN ADVISORY. QPF IS A MAJOR CONCERN FOR THIS FORECAST AS THE MODELS HAVE CONSISTENTLY BEEN PUTTING IN A SWATH OF CONVECTIVE ACTIVITY. BUT CONSIDERING THE LAST SYSTEM WAS VERY MUCH OVERDONE...HAVE DECIDED TO HOLD OFF ON AN FFA HEADLINE AS WELL. THE FIRST ROUND OF PRECIP LIKELY TO BE A BIT MORE OF A STRATIFORM WITH ISOLATED THUNDER...WITH WAA AHEAD OF LOW. FLOODING ISSUES WOULD ALSO LIKELY BE ISOLATED. AND WITH INSTABILITY IN THE FORECAST TRACK...NOT COMFORTABLE WITH PLACEMENT OF A HEADLINE ANYWAY. VERY SATURATED GROUND WILL MAKE ISOLATED FLOODING RATHER EASY IF AN EFFICIENT PRECIP MAKER GETS GOING. BUT MODELS HAVE JUST BEEN A LITTLE TOO OVERZEALOUS LATELY TO ISSUE HEADLINES THIS MORNING. LONG TERM...THURSDAY THROUGH SATURDAY... A BRIEF BREAK IN THE PRECIP THURSDAY AND MUCH OF FRIDAY AS THE UPPER PATTERN BECOMES A LITTLE MORE ZONAL OVER THE MIDWEST. ANOTHER SHORTWAVE BRINGS PRECIP OVERNIGHT FRIDAY AND INTO SATURDAY. GIVEN THE NATURE OF THE WAVE ZIPPING ACROSS THE CONUS IN RELATIVELY QUICK FLOW...EXPECT TIMING ISSUES WITH THAT ONE AS WELL...AND HAVE KEPT THE POPS LOW FOR FRI NIGHT/SAT. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Feb 10, 11:53 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1153 AM CST TUE FEB 10 2009 ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1153 AM CST TUE FEB 10 2009 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL RAPIDLY SPREAD INTO THE AREA FROM THE SOUTHWEST LATE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREATS WITH THE INITIAL ROUND OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MINOR FLOODING WILL CONTINUE ON THE LITTLE WABASH RIVER NEAR CLAY CITY. THE RIVER WILL SLOWLY FALL TODAY...BUT RISES COULD RECUR DUE TO THE EXPECTED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS LOW PRESSURE DRAGS A STRONG COLD FRONT INTO CENTRAL ILLINOIS WEDNESDAY MORNING...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WEDNESDAY MORNING. THE STORMS WILL QUICKLY EXIT INTO INDIANA BY EARLY AFTERNOON...HOWEVER STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR AREA EMERGENCY MANAGERS AND LOCAL MEDIA WILL BE CONDUCTED AT 2 PM. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING...PRIMARILY BETWEEN 3 AM TONIGHT AND NOON WEDNESDAY. ILZ043>046-051>057-061-111200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-SANGAMON-SHELBY-VERMILION- 1153 AM CST TUE FEB 10 2009 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL RAPIDLY SPREAD INTO THE AREA FROM THE SOUTHWEST LATE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREATS WITH THE INITIAL ROUND OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS LOW PRESSURE DRAGS A STRONG COLD FRONT INTO CENTRAL ILLINOIS WEDNESDAY MORNING...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WEDNESDAY MORNING. THE STORMS WILL QUICKLY EXIT INTO INDIANA BY EARLY AFTERNOON...HOWEVER STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR AREA EMERGENCY MANAGERS AND LOCAL MEDIA WILL BE CONDUCTED AT 2 PM. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING...PRIMARILY BETWEEN 3 AM TONIGHT AND NOON WEDNESDAY. ILZ027>031-036>038-040>042-047>050-111200- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1153 AM CST TUE FEB 10 2009 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL RAPIDLY SPREAD INTO THE AREA FROM THE SOUTHWEST LATE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREATS WITH THE INITIAL ROUND OF STORMS WILL BE GUSTY WINDS AND SMALL HAIL. MINOR FLOODING WILL CONTINUE ON THE LITTLE WABASH RIVER NEAR CLAY CITY. THE RIVER WILL SLOWLY FALL TODAY...BUT RISES COULD RECUR DUE TO THE EXPECTED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ALTHOUGH MOST OF THE THUNDERSTORMS SHOULD BE EAST OF THE AREA SHORTLY AFTER SUNRISE WEDNESDAY...STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 AM TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:33 AM CST | Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 29 hr |
Nearby
Wind Advisories in Illinois, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.